Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 35, NWS Detroit, MI

June 14, 2021

NWS Detroit, MI issued this small craft advisory at Jun 14, 2021, 9:44 PM EDT. It took effect at Jun 15, 2021, 10:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2021, 9:44 PM EDT (01:44 UTC)
In effect from
Jun 15, 2021, 10:00 AM EDT
Expired
Jun 15, 2021, 10:02 PM EDT
In force
12 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

120 
WHUS73 KDTX 150144
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
944 PM EDT Mon Jun 14 2021

LHZ421-441-151415-
/O.NEW.KDTX.SC.Y.0035.210615T1400Z-210616T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
944 PM EDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT
TUESDAY...

* WHAT...Expect sustained winds up to 17 knots from the north 
  with gusts up to 23 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Port Austin to Harbor Beach MI.

* WHEN...The maximum winds are expected around 12 PM EDT Tuesday 
  with the largest waves expected around 2 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ442-443-151415-
/O.NEW.KDTX.SC.Y.0035.210615T1400Z-210616T0200Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
944 PM EDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT
TUESDAY...

* WHAT...Expect sustained winds up to 19 knots from the north 
  with gusts up to 25 knots. The largest significant waves will 
  be 5 feet with a potential maximum wave height of 7 feet.

* WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to 
  Port Huron MI.

* WHEN...The maximum winds are expected around 1 PM EDT Tuesday 
  with the largest waves expected around 3 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
299 
WHUS73 KDTX 150740
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
340 AM EDT Tue Jun 15 2021

LEZ444-151945-
/O.EXB.KDTX.SC.Y.0035.210615T2100Z-210616T0400Z/
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
340 AM EDT Tue Jun 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

* WHAT...Expect sustained winds up to 19 knots from the north 
  with gusts up to 25 knots. The largest significant waves will 
  be 5 feet with a potential maximum wave height of 7 feet.

* WHERE...Michigan Waters of Lake Erie from Detroit River to 
  North Cape MI.

* WHEN...The maximum winds are expected around 7 PM EDT Tuesday 
  with the largest waves expected around 7 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ442-443-151945-
/O.EXT.KDTX.SC.Y.0035.210615T1400Z-210616T1500Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
340 AM EDT Tue Jun 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
11 AM EDT WEDNESDAY...

* WHAT...Expect sustained winds up to 19 knots from the north 
  with gusts up to 25 knots. The largest significant waves will 
  be 5 feet with a potential maximum wave height of 7 feet.

* WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to 
  Port Huron MI.

* WHEN...The maximum winds are expected around 1 PM EDT Tuesday 
  with the largest waves expected around 4 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ421-441-151945-
/O.CON.KDTX.SC.Y.0035.210615T1400Z-210616T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
340 AM EDT Tue Jun 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM EDT THIS EVENING...

* WHAT...Expect sustained winds up to 17 knots from the north 
  with gusts up to 23 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Port Austin to Harbor Beach MI.

* WHEN...The maximum winds are expected around 12 PM EDT Tuesday 
  with the largest waves expected around 2 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
430 
WHUS73 KDTX 151920
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
320 PM EDT Tue Jun 15 2021

LEZ444-160400-
/O.CON.KDTX.SC.Y.0035.210615T2100Z-210616T0400Z/
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
320 PM EDT Tue Jun 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Expect sustained winds up to 13 knots from the north 
  with gusts up to 19 knots. The largest significant waves will 
  be 3 feet with a potential maximum wave height of 4 feet.

* WHERE...Michigan Waters of Lake Erie from Detroit River to 
  North Cape MI.

* WHEN...The maximum winds are expected around 7 PM EDT Tuesday 
  with the largest waves expected around 7 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ421-441-160200-
/O.CON.KDTX.SC.Y.0035.000000T0000Z-210616T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
320 PM EDT Tue Jun 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 15 knots from the 
  northeast with gusts up to 23 knots. The largest significant 
  waves will be 4 feet with a potential maximum wave height of 5 
  feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Port Austin to Harbor Beach MI.

* WHEN...The maximum winds are expected around 3 PM EDT Tuesday 
  with the largest waves expected around 3 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ442-443-160815-
/O.CON.KDTX.SC.Y.0035.000000T0000Z-210616T1500Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
320 PM EDT Tue Jun 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WHAT...Expect sustained winds up to 18 knots from the north 
  with gusts up to 25 knots. The largest significant waves will 
  be 5 feet with a potential maximum wave height of 7 feet.

* WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to 
  Port Huron MI.

* WHEN...The maximum winds are expected around 3 PM EDT Tuesday 
  with the largest waves expected around 4 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
215 
WHUS73 KDTX 160202
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
1002 PM EDT Tue Jun 15 2021

LEZ444-160315-
/O.CAN.KDTX.SC.Y.0035.000000T0000Z-210616T0400Z/
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
1002 PM EDT Tue Jun 15 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have weakened below 20 kts and waves have dropped below
advisory criteria, and will remain so through tonight. Therefore
the Small Craft Advisory has been cancelled. 

$$

LHZ442-443-160315-
/O.CAN.KDTX.SC.Y.0035.000000T0000Z-210616T1500Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
1002 PM EDT Tue Jun 15 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have weakened below 20 kts and waves have dropped below
advisory criteria, and will remain so through tonight. Therefore
the Small Craft Advisory has been cancelled. 

$$

LHZ421-441-160315-
/O.EXP.KDTX.SC.Y.0035.000000T0000Z-210616T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
1002 PM EDT Tue Jun 15 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have weakened below 20 kts and waves have dropped below
advisory criteria, and will remain so through tonight. Therefore
the Small Craft Advisory has been cancelled. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 14, 7:08 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 14, 7:08 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
708 PM EDT Mon Jun 14 2021

.AVIATION...

The potential for thunderstorms diminishes with sunset while some
showers linger a few hours into this evening having additional
support from the upper level trough. The greatest coverage is
expected to be in SW Lower MI but with some activity brushing the SE
MI terminal corridor with a brief MVFR restriction in higher
rainfall rate. As showers diminish toward midnight, a reinforcing
cold front moves down from the northern Great Lakes late tonight and
across SE MI Tuesday morning. Clouds within this frontal zone have
scattered to broken coverage although any ceiling is expected to be
low end VFR. Coverage decreases Tuesday afternoon as dry and cooler
air builds in on a north wind gusting around 20 kts at times into
Tuesday evening.

For DTW... Late afternoon radar trends indicate diminishing
thunderstorm potential while a stray shower remains possible during
the evening. Partial clearing around midnight is followed by patches
of VFR stratocu with a cold front late tonight. Any ceiling below
5000 ft is expected to be brief through Tuesday morning.

.DTW THRESHOLD PROBABILITIES...

* Low for ceiling at or below 5000 ft tonight into Tuesday morning.

&&

.PREV DISCUSSION...
Issued at 351 PM EDT Mon Jun 14 2021

DISCUSSION...

Cyclonic flow in place across the Great Lakes today as a weakening
jetlet, evident on water vapor satellite imagery, now resides across
the northern Ohio River Valley. Amplification of a longwave trough
will continue tonight through the midweek period a series of
shortwaves ripples through the greater flow regime. For today,
strengthening mid-level cold pool of the building thermal trough and
streams of cirrus clouds aloft will aid in continued cooling of the
mid to upper levels of the atmosphere, increasing mid-level lapse
rates to around 6 C/km. Concurrently, diurnal heating has increased
instability with MLCAPE values building up to 500 J/kg. This will
set the stage for the continued chances to see isolated to scattered
rain showers with some thunderstorm activity this afternoon and
evening. Effective bulk shear values around 20 knots will decrease
through the evening hours which will limit organization potential of
storms, however, steep low- level lapse rates and lowering freezing
levels will bring the potential to see small pea sized hail with
stronger storms. Otherwise, precipitation potential will fall off
after sunset. Clearing trends behind earlier activity and northerly
flow will allow overnight lows to drop into the 50s.

Limited precipitation chances are expected to hold over southwest
Michigan, where the better CAPE gradient resides, as high pressure
and associated dry air filters across Southeast Michigan. Northerly
flow will advect very dry air across the Great Lakes 00Z Wednesday
into 06Z Thursday, noted by EPS PW values dropping below .50 inches.
This will result in dry weather with extended periods of sunshine
through the midweek period. Daytime high temperatures are expected to
hold in the 70s with dewpoints in the 40s for both Tuesday and
Wednesday, making for very pleasant outdoor conditions.

High pressure will travel south into the Appalachians during the
Thursday- Friday time frame, with return flow bringing some warmer
temperatures and more moisture to end the week. Ensemble members are
starting to converge on a shortwave feature set to travel near the
Great Lakes at some point on Friday which will enhance moisture
transport and will bring the next chance for showers or thunderstorms
to the area.

MARINE...

A trough is currently working south through the region producing
scattered showers and a few thunderstorms. As the trough gets south
of the region tonight, Winds will become northerly and increase
slightly as the gradient tightens between the exiting trough and
incoming area of high pressure. Although winds look to peak around
20 to 25 knots Tuesday, the long fetch down the axis of Lake Huron
will build wave heights across the southern basin. Small Craft
Advisory may be needed for elevated wave heights along the Huron
shoreline. Northerly winds will linger into Wednesday although
speeds will decrease as the high take a stronger hold over the area.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.

&&

AVIATION.....BT
DISCUSSION...AM
MARINE.......DRK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jun 14, 3:55 PM EDT, 5 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
355 PM EDT Mon Jun 14 2021

MIZ047>049-053>055-060>063-068>070-075-076-082-083-152000-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
355 PM EDT Mon Jun 14 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are expected tonight. The
strongest storms are expected this afternoon and will be capable of
producing wind gusts to 35 MPH and pea-size hail as they move from
north to south at 30 MPH.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of thunderstorms again on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-152000-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
355 PM EDT Mon Jun 14 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are expected today, mainly
within the nearshore waters. Stronger storms will be capable of
producing wind gusts up to 30 knots and pea size hail as they move
from north to south at 30 MPH.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of thunderstorms again on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

AM

In the hours before

Special weather statement, Jun 14, 4:35 PM EDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
435 PM EDT Mon Jun 14 2021

MIZ047-053-142130-
Saginaw-Midland-
435 PM EDT Mon Jun 14 2021

...SCATTERED THUNDERSTORMS PRODUCING GUSTY WIND AND SMALL HAIL
DURING LATE AFTERNOON...

At 433 PM EDT, a strong thunderstorm was located near Edenville, or
near Sanford, moving south at 30 mph.

Winds near 40 mph and half inch hail are possible with this storm.

This storm will be near...
  Merrill around 520 PM EDT.
  Marion Springs around 530 PM EDT.

A second storm of similar strength was located in northwest Saginaw
county near Hemlock.

Other locations impacted by storms include Brant, Nelson, Garfield,
Fenmore, Burt, Poseyville, Layton Corners, Laporte, Averill and Swan
Creek.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4381 8460 4381 8437 4383 8436 4382 8417
      4357 8417 4357 8405 4352 8405 4352 8402
      4323 8380 4322 8393 4318 8393 4313 8404
      4313 8437 4347 8437 4347 8461
TIME...MOT...LOC 2031Z 359DEG 26KT 4375 8439

BT
Special weather statement, Jun 14, 5:30 PM EDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
530 PM EDT Mon Jun 14 2021

MIZ047-053-060-142230-
Shiawassee-Saginaw-Midland-
530 PM EDT Mon Jun 14 2021

...THUNDERSTORMS PRODUCING GUSTY WIND AND SMALL HAIL DURING LATE
AFTERNOON...

At 528 PM EDT, radar indicated strong thunderstorms from near
Freeland to near Pleasant Valley. Movement was south at 30 mph.

Winds near 40 mph and pea size to half inch hail are possible with
these storms.

These storms will be near...
  St. Charles around 550 PM EDT.
  Chesaning and Marion Springs around 605 PM EDT.
  Oakley around 610 PM EDT.
  New Lothrop around 620 PM EDT.
  Lennon around 630 PM EDT.

A second storm of similar strength was located in western Saginaw
county near Marion.

Other locations impacted by these storms include Brant, Nelson,
Garfield, Fenmore, Burt, Layton Corners, Vernon, Laporte, Juddville
and Swan Creek.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4353 8407 4322 8389 4322 8393 4293 8393
      4294 8436 4347 8437 4347 8461 4354 8461
TIME...MOT...LOC 2126Z 342DEG 26KT 4347 8415 4348 8458

BT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:52 PM EDTBeach Hazards StatementDTXHuron, Saint Clair, Sanilac24 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.